MAUDE Adverse Event Report: Covidien Surgical Signia; STAPLE, IMPLANTABLE

Covidien Surgical Signia; STAPLE, IMPLANTABLE
Model Number SIGADAPTSTND
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a robotic sigmoidectomy for sigmoid resection, and after firing, the reload could not be removed because the jaw would not open, despite the display indicating the device was active and ready, the tissue appeared to be caught at the cartridge tip, interfering with opening and closing, and the cartridge detached while being handled by the nurse.The reporter stated that the firing into tissue was completed without issue and staple formation appeared normal.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products: egia60amt, egia60amt egia 60 artic med thick sulu, (lot # p5m0510); sigphandle, sig power sigphandle handle, (lot # unknown); sigpshell, sig power sigpshell control shell, (lot # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Signia
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50850014
Report Number1219930-2026-05847
Device Sequence Number18530218
Product Code GDW
UDI-Device Identifier10884521543805
UDI-Public10884521543805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSTND
Device Catalogue NumberSIGADAPTSTND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/22/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale